MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M0054242CE1
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an exalt model d single-use duodenoscope was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure on an unknown date.During the procedure, the physician reported that the scope's elevator produced a reflection that presented as a spot in the scope's field of view.The physician reported that although the limited view made the procedure more challenging, it was successfully completed using the same scope.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, (b)(6) 2023, was chosen as a best estimate based on the date that the manufacturer became aware of the event, 10/18/2023.Block h6: problem code a090208 captures the reportable event of poor quality image.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, 10/01/2023, was chosen as a best estimate based on the date that the manufacturer became aware of the event, 10/18/2023.Block h6: problem code a090208 captures the reportable event of poor quality image.Block h9 (correction/removal reporting #) on october 3, 2023, boston scientific issued a product removal notice (97090504-fa) to recall certain batches of the exalt model d single-use duodenoscope following an increase in reports of poor image quality due to fluid ingress in the lens.To address this known, uncommon malfunction, boston scientific has implemented corrective changes for replacement exalt model d scopes.Block h10: the returned device was visually inspected.No evidence of any damage or defect was observed on the umbilicus, insertion portion, or handle of the device.The tip of the device was visually analyzed, and no damage was observed to the elevator or working channel and irrigation lumen exits.No fluid or fogging was observed inside the lens assembly, no damage was observed to the lens-sealing epoxy.The device image was tested by plugging the umbilicus connector into a controller.A live, clear image displayed.The scope was tested for articulation and elevator actuation using the knobs and thumb lever on the handle; no functional issues were identified; no impact to the image was observed during this testing.An orca a/w valve button was installed onto the valve port on the exalt handle.The collar of the button fit flush with the scope valve collar with no issue.The orca a/w button was covered to test insufflation, no insufflation or irrigation issues were observed resulting in no changes to the image.Irrigation and insufflation tests were repeated for 3 cycles, a poor-quality image was observed in the form of a "honeycomb" artifact on the screen.The camera was visually inspected and condensation was observed inside the lens.The poor-quality image remained with the elevator in the open and closed positions.A risk review confirmed that the failure is accounted for in the risk documentation and the device met all manufacturing specifications, including testing of the image and lens seal.A labeling review confirmed that the dfu includes a warning to ensure an unobstructed view during advancement, removal, and operation of the exalt scope.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.The reported poor-quality image complaint was confirmed.The probable cause of the reported event was determined to be cause traced to device design, which indicates that the problems were traced to the imager design change.-02 imager configurations are an alternate imager configuration introduced to the field in march 2023 to address poor-quality image complaints however, introduction of the new imager configuration preceded an increased rate of poor-quality image complaints beginning in april 2023.The returned device was built with the -02 imager configuration, confirmed via visual inspection.

Brand Name
EXALT MODEL D SINGLE-USE DUODENOSCOPE
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18099737
Report Number3005099803-2023-06062
Device Sequence Number5428855
Product Code FDT
UDI-Device Identifier08714729995753
UDI-Public08714729995753
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2025
Device Model NumberM0054242CE1
Device Catalogue Number4242CE
Device Lot Number0031265893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
97090504-FA
Patient Sequence Number1
Patient SexUnknown